MAUDE Adverse Event Report: INARI MEDICAL, INC. CLOTTRIEVER XL CATHETER; PERIPHERAL MECHANICAL THROMBECTOMY WITH ASPIRATION

INARI MEDICAL, INC. CLOTTRIEVER XL CATHETER; PERIPHERAL MECHANICAL THROMBECTOMY WITH ASPIRATION
Model Number 42-102
Medical Device Problem Codes Difficult to Remove (1528); Use of Device Problem (1670)
Health Effect - Clinical Code Pulmonary Embolism (1498)
Date of Event 12/30/2024
Type of Reportable Event Death
Event or Problem Description
The patient was a 27-year-old male with deep vein thrombosis.The majority of the patient's thrombus had been removed using a triever20.Imaging was performed which revealed residual clots the physician chose to address with the clottriever xl catheter (ctxl).No inferior vena cava (ivc) filter or protection was seen.The ctxl was used to perform a pass in the common femoral vein.After removal and cleaning the basket, the patient's o2 dropped to the low 90s.After a couple of deep breaths, the patient's o2 came back up, and the physician performed another pass.After this occurred, the patient's o2 dropped again but more significantly.A code was called, and the patient was flipped onto his stretcher.Multiple rounds of resuscitation medications were administered to the patient.Resuscitation efforts (cpr) were continued for 45 minutes before the case was called and the patient expired.
 
Additional Manufacturer Narrative
The inari devices were discarded by the user facility and are not available for evaluation.The device identifiers were provided, and the lot history records were reviewed.There were no discrepancies or unusual findings.There was no report of any device malfunction.Based on the information reviewed, there is no evidence to indicate the presence of a potential quality issue with respect to manufacturing, or design.The case was reviewed by inari's chief medical officer, who concluded that the patient's death was the result of inadvertent clot embolism.Distal embolization of blood clots is identified in the device labeling as possible adverse events/complications.Manufacturer reference #: (b)(4).

Brand Name
CLOTTRIEVER XL CATHETER
Common Device Name
PERIPHERAL MECHANICAL THROMBECTOMY WITH ASPIRATION
Manufacturer (Section D)
INARI MEDICAL, INC.
6001 oak canyon
suite 100
irvine CA 92618
Manufacturer (Section G)
INARI MEDICAL, INC.
6001 oak canyon
suite 100
irvine CA 92618
Manufacturer Contact
mazi kiani
6001 oak canyon
suite 100
irvine, CA 92618
9494132147
MDR Report Key21266451
Report Number3020347218-2025-00005
Device Sequence Number3664733
Product Code QEW
UDI-Device Identifier00850291007277
UDI-Public(01)00850291007277(17)251129(10)23110115
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K242557
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 01/29/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/29/2025
Device Model Number42-102
Device Lot Number23110115
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/30/2024
Initial Report FDA Received Date01/29/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured01/03/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
FLOWSAVER; TRIEVER20
Outcome Attributed to Adverse Event Death; Required Intervention; Life Threatening;
Patient Age27 YR
Patient SexMale